Alert archive / Texas / Marine Weather Statements in 2008

Marine Weather Statement 21, NWS Brownsville, TX

October 22, 2008

NWS Brownsville, TX issued this marine weather statement at Oct 22, 2008, 4:17 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2008, 4:17 AM CDT (09:17 UTC)
Expired
Oct 22, 2008, 12:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS74 KBRO 220917
MWSBRO

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 AM CDT WED OCT 22 2008

GMZ130-132-135-150-155-170-175-221700-
/X.NEW.KBRO.MA.S.0021.081022T0917Z-081022T1700Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
417 AM CDT WED OCT 22 2008

...STRONG NORTH WINDS EXPECTED ACROSS MARINE AREAS THURSDAY MORNING...

A FAST MOVING COLD FRONT WILL MOVE FROM NORTH TO SOUTH ACROSS THE
LOWER TEXAS COASTAL WATERS AND LAGUNA MADRE THURSDAY MORNING. THE
COLD FRONT WILL ARRIVE IN NORTHERN SECTIONS AFTER MIDNIGHT AND
WILL BE SOUTH OF SOUTH PADRE ISLAND BY ABOUT DAWN...OR AROUND 7
AM.

NORTH WINDS ARE EXPECTED TO INCREASE TO AROUND 30 KNOTS FOR SEVERAL
HOURS THURSDAY MORNING IN THE WAKE OF THE FRONT...WITH GALE FORCE
GUSTS POSSIBLE. SEAS WILL BUILD QUICKLY TO 8 OR 9 FEET OFFSHORE.
NORTH WINDS WILL WEAKEN THURSDAY AFTERNOON...CONTINUING TO
GRADUALLY DECREASE THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS
ARE LIKELY FROM THURSDAY MORNING THROUGH THURSDAY NIGHT OR FRIDAY
MORNING.

BOATERS SHOULD NOT VENTURE FROM PORT THURSDAY MORNING DUE TO THE
HAZARDOUS WINDS AND SEAS EXPECTED BEHIND THE COLD FRONT. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
UPDATES.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this marine weather statement went out at Oct 22, 3:06 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 22, 3:06 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
306 AM CDT WED OCT 22 2008

.DISCUSSION...
THE MAIN FORECAST HIGHLIGHT FOR THE NEXT WEEK WILL BE THE 2 COLD
FRONTS EXPECTED...ONE IN ABOUT 24 HOURS...AND ONE NEXT MONDAY OR
TUESDAY.

THE FIRST COLD FRONT HAS JUST ENTERED THE NORTHERN
PANHANDLE...WITH GUSTY NORTH WINDS OF 25 TO 35 MPH. AIR BEHIND
THIS FRONT IS COLD...BUT NOT POLAR COLD...SO WILL MODIFY SOME AS
IT TRAVERSES TEXAS. TIMING LOOKS TO BE AROUND MIDNIGHT FOR HBV AND
ZAPATA...AND RIGHT AROUND SUNRISE IN THE LOWER VALLEY. WINDS WILL
WHIP AROUND TO THE NORTH 20G30 MPH. COLDER AIR WILL FILTER IN
TOMORROW MORNING...BUT ENOUGH HEATING WILL ALLOW TEMPS TO RISE
INTO THE LOWER 70S BEFORE LEVELING OFF BY NOON...THEN REMAINING
STEADY OR SLOWLY FALLING THROUGH THE DAY. SINCE SOUTHEAST WINDS
HAVE HAD LITTLE CHANCE TO BRING DEEPER GULF MOISTURE BACK INTO
THE REGION...POPS WILL BE HINDERED...ESPECIALLY OUT WEST...AND
WILL LIKELY BE LIMITED TO RIGHT ALONG THE FRONT. A LITTLE THUNDER
IS POSSIBLE...MAINLY RIGHT ALONG THE COAST WITH THE BETTER
INSTABILITY. TUESDAY NIGHT LOWS WILL RUNS 5 TO 10 DEGREES BELOW
AVERAGE IN THE UPPER 50S WHILE TEMPERATURES WILL FALL TO AROUND 50
FOR HBV AND BKS. IF SKIES CLEAR ANY FASTER THURSDAY NIGHT...LOWS
COULD FALL ANOTHER 3 TO 5 DEGREES FURTHER. HIGH PRESSURE BEHIND
THE FRONT WILL SETTLE INTO TEXAS. SKIES WILL CLEAR BY FRIDAY
MORNING...WITH GREAT WEATHER FOR THE WEEKEND. MODELS ARE PICKING
UP ON THE NEXT FRONT...BUT ARE STILL AT ODDS ON WHAT DAY IT WILL
ARRIVE...GFS ON MONDAY MORNING...ECMWF ON TUESDAY MORNING. FEEL
CONFIDENT THAT THERE WILL BE A FRONT...BUT WITH TIMING
ISSUES...HAVE SPLIT THE DIFFERENCE FOR NOW WITH PASSAGE MONDAY
AFTERNOON. WINDS HEAD OF THE SECOND FRONT WILL NOT HAVE ANY TIME
TO BRING GULF MOISTURE BACK NORTHWEST...SO THERE WILL BE MINIMAL
TO NO RAINFALL WITH THAT FRONT. THE AIR BEHIND THIS FRONT HAS MORE
OF A POLAR AIRMASS...SO TEMPS BEHIND IT COULD BE EVEN COOLER THAN
THE FIRST FRONT. WILL WAIT FOR MORE MODEL RUNS TO CONFIRM.

&&

.AVIATION...
PATCHY FOG WITH FOUR MILE VISIBILITY MAY DEVELOP BEFORE SUNRISE.
ANY FOG IS EXPECTED TO BE SHALLOW...AND SHOULD HAVE LITTLE EFFECT
ON MORNING FLIGHTS AT REGIONAL AIRPORTS. ISOLATED SHOWERS HAVE
DEVELOPED OVER THE MARINE AREAS EARLY THIS MORNING...AND MAY MOVE
INLAND AS WELL. THESE SHOWERS ARE SMALL HOWEVER...AND RAIN AMOUNTS
SHOULD BE LIGHT. OTHERWISE...VFR CONDITIONS ARE EXPECTED DURING
THE DAY THROUGH TONIGHT...WITH LIGHT SOUTHEAST WINDS AND A FEW TO
SCT LOW CLOUDS. A WIND SHIFT TO BREEZY NORTH WILL OCCUR THURSDAY
MORNING AFTER 3 A.M. WHEN A COLD FRONT BLOWS THROUGH. EXPECT GUSTY
WINDS TO FOLLOW FRONTAL PASSAGE AND PERSIST THROUGH AROUND MID
DAY. ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE WITH THE
FRONT...WITH AN EMBEDDED THUNDERSTORM AS WELL...BUT THE WIND SHIFT
TO NORTH AND THE ENSUING MORNING GUSTINESS WILL BE THE MAIN
CONCERN. ONLY TEMPO MVFR POSSIBLE IN SPOTTY RAIN SHOWERS.

&&

.MARINE...
BUOY020 REPORTS LIGHT SOUTH SOUTHEAST SURFACE WINDS WITH SEAS AT
3.3 FEET EARLY THIS MORNING. THE SEAS ARE MOSTLY EAST SWELL WITH A
6 SECOND PERIOD. WINDS OVER THE LAGUNA MADRE ARE LIGHT EAST TO
SOUTHEAST. ISOLATED SHOWERS ARE MOVING NORTHWEST OVER THE MARINE
AREAS THIS MORNING ON THE PREVAILING SOUTHEAST WIND.

LIGHT TO MODERATE SOUTHEAST WINDS AND LOW SEAS WILL CONTINUE TODAY
AND THIS EVENING ACROSS THE MARINE AREAS. WINDS WILL DROP OFF AROUND
MIDNIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. NORTH
WINDS WILL BECOME STRONG OVER THE NORTHERN MARINE ZONES BY AROUND 3
A.M. WHILE THE 30 KNOT WINDS ALONG THE COLD FRONT WILL ARRIVE OFF
SOUTH PADRE ISLAND JUST BEFORE DAWN. STRONG NORTH WINDS OF 25 TO 30
KTS WILL LAST MOST OF THE MORNING BEFORE BEGINNING TO EASE UP IN THE
AFTE ARE POSSIBLE. SEAS WILL ALSO
BUILD...BUT SINCE WINDS WILL BEGIN TO WEAKEN LATER IN THE DAY...A
FULLY DEVELOPED SEA IS NOT EXPECTED. NONETHELESS...WAVE MODELS ARE
SHOWING SEAS BUILDING TO 7 OR 8 FEET BY AFTERNOON. SMALL CRAFT
ADVISORY CONDITIONS WILL PREVAIL MOST OF THE DAY...CONTINUING INTO
THE EVENING AND POSSIBLY OVERNIGHT FOR SEAS. SHOWERS WITH EMBEDDED
THUNDERSTORMS ARE ALSO POSSIBLE DURING THE MORNING HOURS AS THE
FRONT MOVES THROUGH...WITH IMPROVING SKIES BY AFTERNOON.

HIGH PRESSURE IS EXPECTED TO SETTLE OVER THE AREA IN THE WAKE OF THE
FRONT...WITH A WEAK PRESSURE GRADIENT. WHILE WINDS AND SEAS MAY
STILL BE SLIGHTLY HIGHER...OR MODERATE...ON FRIDAY...WINDS WILL BE
LIGHT WITH LOW SEAS BY SATURDAY. MODERATE ONSHORE WINDS ARE EXPECTED
SUNDAY AND MONDAY. A SECONDARY SURGE OF HIGH PRESSURE WILL HELP
BOOST NORTHEAST WINDS AGAIN LATE MONDAY THROUGH EARLY TUESDAY...AND
EXERCISE CAUTION OR LOW END SMALL CRAFT ADVISORY CONDITIONS COULD
DEVELOP AND PERSIST FOR A COUPLE OF DAYS UNTIL THE HIGH PRESSURE
CENTER OVER NORTH TEXAS SHIFTS EAST.

&&

.HYDROLOGY...
THE RIO GRANDE AT THE SAN BENITO GAUGE REMAINS HIGH WITH THE
LATEST STAGE NEAR 48.8 FEET. MEANWHILE...THE RIO GRANDE AT THE
LOWER BROWNSVILLE GAUGE IS CURRENTLY NEAR 22.0 FT. THE LATEST
GUIDANCE FROM THE WGRFC INDICATES THAT THE RIVER AT THE SAN BENITO
AND LOWER BROWNSVILLE LOCATIONS WILL FALL SLOWLY THROUGH OCTOBER
26TH. THE RIVER IS NOT EXPECTED TO REACH OR EXCEED FLOOD STAGE AT
EITHER GAUGE. HOWEVER...THE RIO GRANDE AT SAN BENITO WILL LIKELY
REMAIN ABOVE THE ACTION STAGE OF 44.0 FEET INTO THIS COMING
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  84  64  73  58 /   0  30  30   0
BROWNSVILLE          86  63  73  56 /   0  30  30   0
HARLINGEN            87  61  74  54 /   0  30  30   0
MCALLEN              87  61  74  53 /   0  30  20   0
RIO GRANDE CITY      88  61  73  53 /   0  20  20   0
SOUTH PADRE ISLAND   81  65  73  62 /   0  30  30   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/54
Hazardous weather outlook, Oct 21, 5:15 AM CDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 AM CDT TUE OCT 21 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-221015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
515 AM CDT TUE OCT 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT IS EXPECTED TO REACH DEEP SOUTH TEXAS THURSDAY
MORNING. SMALL CRAFT ADVISORY CONDITIONS COULD BE EXPERIENCED IN THE
WAKE OF THE FRONT. ISOLATED SHOWERS ARE EXPECTED WITH THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 5:42 PM CDTSmall Craft AdvisoryBRO25 hr

Nearby

Marine Weather Statements in Texas, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.